Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 2, NWS Fort Worth, TX

January 9, 2012Hunt County, Rockwall County, Texas

NWS Fort Worth, TX issued this river flood warning at Jan 9, 2012, 7:17 PM CST for Hunt County, Rockwall County, Texas. It took effect at Jan 9, 2012, 11:29 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2012, 7:17 PM CST (01:17 UTC)
In effect from
Jan 9, 2012, 11:29 PM CST
Expired
Jan 10, 2012, 9:31 AM CST
In force
10 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

Counties Hunt County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 15.19 ft at Jan 10, 2012, 1:00 AM CST.

actionminormoderate5101501/1001/11
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WGUS44 KFWD 100117
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CST MON JAN 9 2012

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS IN TEXAS...

  COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY.
  SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL 
  COUNTIES.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC231-101317-
/O.NEW.KFWD.FL.W.0001.120110T1030Z-120111T1042Z/
/GNVT2.1.ER.120110T1030Z.120110T1800Z.120110T2242Z.NO/
717 PM CST MON JAN 9 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE COWLEECH FORK OF THE SABINE AT GREENVILLE.
* FROM LATE TONIGHT TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 645 PM MONDAY THE STAGE WAS 5.47 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST 
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY TUESDAY AFTER
  MIDNIGHT AND CONTINUE TO RISE TO A CREST NEAR 15 FEET BY TUESDAY 
  AFTERNOON. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY LATE TUESDAY 
  AFTERNOON.
* AT 15 FEET CAUTION SHOULD BE EXERCISED NEAR THE RIVER BECAUSE OF 
  MINOR OUT OF BANK FLOW. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.1 FEET ON DEC 7 2004.
  

&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

COWLEECH FORK SABINE RIVER
  GREENVILLE          14    5.5  MON 07 PM   13.7   4.6   4.0   3.7

$$

TXC231-397-101317-
/O.NEW.KFWD.FL.W.0002.120110T0529Z-120111T0624Z/
/QLAT2.1.ER.120110T0529Z.120110T1200Z.120110T1824Z.NO/
717 PM CST MON JAN 9 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* FROM THIS EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 645 PM MONDAY THE STAGE WAS 14.06 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST 
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY MONDAY NIGHT 
  AND CONTINUE TO RISE TO A CREST NEAR 15 FEET BY TUESDAY MORNING. 
  THE RIVER SHOULD FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* AT 15 FEET MINOR OUT OF BANK FLOODING WILL OCCUR. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.5 FEET ON JUN 11 2008.
  

&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

SOUTH FORK SABINE RIVER
  QUINLAN             15   14.1  MON 07 PM    9.4   4.4   4.4   4.3

$$
1 follow-up statement
276 
WGUS84 KFWD 101531
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
931 AM CST TUE JAN 10 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  COWLEECH FORK OF THE SABINE AT GREENVILLE AFFECTING HUNT COUNTY
  SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL 
  COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC231-101601-
/O.CAN.KFWD.FL.W.0001.000000T0000Z-120111T1042Z/
/GNVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
931 AM CST TUE JAN 10 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE COWLEECH FORK OF THE SABINE AT GREENVILLE.
* AT 0845 AM TUESDAY THE STAGE WAS 9.93 FEET. 
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE BUT CREST BELOW FLOOD 
  STAGE NEAR 12 FEET TUESDAY EVENING.


&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    WED   THU   FRI   SAT

COWLEECH FORK SABINE RIVER
  GREENVILLE          14    9.9  TUE 09 AM    9.5   4.7   4.0   3.7

$$

TXC231-397-101601-
/O.CAN.KFWD.FL.W.0002.000000T0000Z-120111T0624Z/
/QLAT2.1.ER.120110T0356Z.120110T0815Z.120110T1230Z.NO/
931 AM CST TUE JAN 10 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* AT 0845 AM TUESDAY THE STAGE WAS 14.91 FEET. 
* FLOOD STAGE IS 15 FEET. 
* FELL BELOW FLOOD STAGE AT 6 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 12 FEET BY 
  WEDNESDAY MORNING.


&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    WED   THU   FRI   SAT

SOUTH FORK SABINE RIVER
  QUINLAN             15   14.9  TUE 09 AM   12.0   6.0   5.6   5.4

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 9, 5:37 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jan 9, 5:37 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
537 PM CST MON JAN 9 2012

.AVIATION...
CONCERNS...IFR/MVFRR CIGS/VIS AND CONVECTION.

CONFIDENCE IN THIS FORECAST IS HIGH...BUT LACKING IN TEMPORAL
CONCLUSION ON TSRA AND CIG/VIS CATEGORY CHANGES.

UPPER LOW CURRENTLY NEAR KMAF AND WILL MOVE ACROSS NORTH TEXAS
LATE TONIGHT AND ON TUESDAY. FIRST SURGE OF RAINFALL HAS
DIMINISHED THIS AFTERNOON...BUT WILL RE-GENERATE TONIGHT AS STRONG
SYNOPTIC LIFT SPREADS EASTWARD. ONCE THE RAIN BEGINS IT SHOULD
CONTINUE OVERNIGHT WITH ISOLATED THUNDER POSSIBLE AT TIMES. RAIN
WILL DIMINISH ON TUESDAY MORNING.

CIG AND VIS...CIGS ACROSS THE METROPLEX HAVE LIFTED TO VFR OR
BKN028. EXPECT CIGS TO BECOME MVFR AROUND 1000 FT EARLY THIS
EVENING THEN TREND TO IFR AT 04-05Z. VISIBILITIES WILL GO MVFR
04-18Z WITH POTENTIAL FOR IFR VIS DURING TSRA EVENTS. AS FOR
KACT...IFR CIGS AND MVFR VIS TO CONTINUE THROUGH LATE TUESDAY
MORNING WITH A POTENTIAL FOR IFR CONDITIONS DURING HEAVY RAINFALL
AND TSRA. CONDITIONS AT ALL SITES IMPROVING TO MVFR MIDDAY TUESDAY
WITH BKN030 BY LATE TUESDAY AFTERNOON.

WILL HAVE TO MONITOR CONVECTIVE ACTIVITY THROUGHOUT THE EVENING AND
OVERNIGHT HOURS TO DETERMINE WHEN TO AMEND FOR TSRA AND IFR/LIFR
CIGS/VIS AT ALL SITES. 75

&&

.PREV DISCUSSION... /ISSUED 338 PM CST MON JAN 9 2012/
DRY SLOT CLEARLY EVIDENT ON WATER VAPOR IMAGERY...DIMINISHING
MOISTURE ABOVE 700MB. WHILE THIS WILL PRECLUDE THUNDER AND
SIGNIFICANT RAINFALL THIS EVENING...UPGLIDE WILL CONTINUE BELOW
700MB. LIGHT RAIN AND DRIZZLE WILL BRIDGE THE GAP UNTIL MAIN UPPER
SYSTEM TRANSITS THE CWA LATE TONIGHT.

AS WITH MOST EJECTING LOWS...VARIOUS SOLUTIONS ARE IN GOOD AGREEMENT
WITH MINIMAL SPREAD AMONG ENSEMBLE MEMBERS. AS SUCH...GOOD
CONFIDENCE IN TRACK AND TIMING. WIDESPREAD RAIN WILL SPREAD ACROSS
NORTH TEXAS AFTER MIDNIGHT...WITH EMBEDDED THUNDER. CURRENTLY...
SNOW IS CONFINED TO THE HIGH TERRAIN OF WEST TEXAS. UPPER SYSTEM
WILL REACH WESTERN ZONES DURING THE EARLY MORNING HOURS...DURING
WHICH A FEW FLAKES OF SNOW MAY REACH THE SURFACE THERE. THIS
SHOULD BE BRIEF AND LIMITED TO AREAS NEAR THE CORE.

FOR MUCH OF THE CWA...THE RAIN TUESDAY WILL BE PRIMARILY BEFORE
MIDDAY. PRECIPITATION WILL END FROM SOUTHWEST TO NORTHEAST LATE IN
THE DAY. PRECIP CHANCES WILL LINGER IN THE NORTHEAST INTO THE
EVENING HOURS.

STRONG FRONT STILL ON SCHEDULE TO ARRIVE WEDNESDAY NIGHT...WITHOUT
PRECIPITATION. A BLUSTERY DAY WILL FOLLOW ON THURSDAY WITH DAYTIME
TEMPERATURES IN THE 30S AND 40S. DEW POINTS WILL PLUMMET...AND A
FEW LOCATIONS MAY DEEP INTO THE TEENS FRIDAY MORNING.

SHORTWAVE CURRENTLY APPROACHING THE PACIFIC NORTHWEST WILL BECOME
NEXT CUT-OFF...RIDING DOWN THE WEST COAST THE NEXT COUPLE OF DAYS
BEFORE SETTLING OFF THE COAST OF BAJA. GFS IS AN OUTLIER...
BRINGING THE SYSTEM ACROSS TEXAS THIS WEEKEND. WILL CONTINUE TO
FAVOR THE MODEL CONSENSUS...MAINTAINING A DRY FORECAST THROUGHOUT
THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  41  49  36  59  32 / 100  60   5   0   0
WACO, TX              39  49  33  63  33 /  90  30   5   0   0
PARIS, TX             42  52  37  57  30 /  90  90  30   0   5
DENTON, TX            39  47  32  57  28 / 100  60   5   0   0
MCKINNEY, TX          42  49  33  58  29 / 100  70  10   0   0
DALLAS, TX            42  49  38  58  32 / 100  60   5   0   0
TERRELL, TX           44  49  36  58  32 / 100  60  10   0   0
CORSICANA, TX         44  50  36  61  34 / 100  50   5   0   0
TEMPLE, TX            38  51  34  64  36 /  80  20   5   0   0
MINERAL WELLS, TX     35  48  31  60  27 /  90  40   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/
Hazardous weather outlook, Jan 9, 2:49 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CST MON JAN 9 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
249 PM CST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS CHANCES WILL RETURN TO ALL OF NORTH TEXAS OVERNIGHT.
SEVERE WEATHER IS NOT EXPECTED...THOUGH SMALL HAIL MAY OCCUR DUE
TO LOWERING FREEZING LEVELS.

SNOW MAY MIX IN WITH THE RAIN WEST OF A GRAHAM TO RANGER LINE
OVERNIGHT. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS EASTERN NORTH
TEXAS ON TUESDAY. SEVERE WEATHER IS NOT EXPECTED...THOUGH SMALL
HAIL MAY OCCUR DUE TO LOW FREEZING LEVELS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05/

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 7:17 PM CSTRiver Flood WarningFWDHunt14 hr
Jan 10, 4:22 AM CSTSpecial Weather StatementFWDGrayson23 min
Jan 10, 5:34 AM CSTSpecial Weather StatementFWDVan Zandt26 min
Jan 10, 3:59 PM CSTRiver Flood WarningFWDHunt6 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.